Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 36, NWS Amarillo, TX

June 3, 1995Briscoe County, Texas

NWS Amarillo, TX issued this tornado warning at Jun 3, 1995, 11:23 PM CDT for Briscoe County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 3, 1995, 11:23 PM CDT (04:23 UTC)
Expired
Jun 4, 1995, 12:15 AM CDT
In force
52 min
Issued by
NWS Amarillo, TX
Area
Whole counties

County Briscoe County, TX

What was reported inside it

TimeReportWhereRemark
Jun 3, 11:40 PM CDTTornado F0Quitaque, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1995-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1738 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1995-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1738 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 040423
TORAMA
TXC045-040515-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1123 PM CDT SAT JUN 3 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1215 AM CDT
FOR THE PEOPLE IN THE FOLLOWING LOCATION...
 
IN THE TEXAS PANHANDLE
 
   ...BRISCOE COUNTY
 
AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
POSSIBLE TORNADO 5 MILES SOUTH OF SILVERTON MOVING EAST AT 20 MPH.
PEOPLE IN QUITAQUE AND CAPROCK CANYON STATE PARK SHOULD SEEK SHELTER
NOW.
 
ABANDON VEHICLES AND MOBILE HOMES...SEEK SHELTER IN A REINFORCED
BUILDING.  AS A LAST RESORT...A DITCH OR LOW SPOT OFFERS BETTER
PROTECTION THAN YOUR CAR O|R MOBILE HOME.  ABANDON MOBILE HOMES EVEN
IF TIED DOWN.  DO NOT USE A CAR TO TRY AND OUT RUN A TORNADO.  CARS
ARE EASILY TOSSED AROUND AND CAN BECOME MISSILES IN TORNADIC WINDS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 3, 8:57 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 3, 8:57 PM CDT, 2 hours 26 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
815 PM CDT SAT JUN 03 1995

DRYLN BACKING WITH MSTR RETURNING TO THE SW TX PNHDL.  STILL A VRY
GOOD CHC FOR MORE TSTMS LATER TNGT WHEN VORT MAX COMES ACRS.  WILL
RAISE POPS TO LIKELY CAT...EXTEND FFA TX/OK PNHDLS UNTIL DAYBREAK
...AND MENTION PSBL SVR/HVY RAIN ALL ZONES.  JUST ANOTHER SPRING DAY!

.AMA...FLASH FLOOD WATCH TONIGHT FOR ZONES 1>20.
.OK...FLASH FLOOD WATCH TONIGHT FOR ZONES 1>3.

SP

In the hours before

Special weather statement, Jun 3, 9:39 PM CDT, 1 hour 44 minutes before
NMZ007-013-020-021-040300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
941 PM CDT SAT JUN 3 1995

THE TORNADO WATCH FOR UNION...QUAY...CURRY...AND ROOSEVELT COUNTIES
OF EASTERN NEW MEXICO WAS CANCELLED AT 840 PM CDT.
Special weather statement, Jun 3, 9:41 PM CDT, 1 hour 42 minutes before
NMZ007-013-020-021-040300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
941 PM CDT SAT JUN 3 1995

THE TORNADO WATCH FOR UNION...QUAY...CURRY...AND ROOSEVELT COUNTIES
OF EASTERN NEW MEXICO WAS CANCELLED AT 840 PM CDT.

AND
WILL TRACK INTO OR JUST WEST OF UNION CITY BEFORE 930 PM.  THIS IS A
DANGEROUS STORM. TAKE SHELTER NOW!

CHURCHILL
Special weather statement, Jun 3, 10:18 PM CDT, 1 hour 5 minutes before
TXZ001-006-007-011-016-021-040345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1018 PM CDT SAT JUN 3 1995

THE TORNADO WATCH FOR DALLAM...HARTLEY...MOORE...DEAF
SMITH...OLDHAM...AND PARMER COUNTIES WAS CANCELLED AT 1018 PM CDT.

SP

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:17 PM CDTSevere Thunderstorm WarningAMACollingsworth58 min
Jun 3, 7:31 PM CDTTornado WarningAMABriscoe59 min
Jun 3, 7:32 PM CDTTornado WarningAMAChildress43 min
Jun 3, 7:54 PM CDTSevere Thunderstorm WarningAMAHutchinson66 min
Jun 3, 8:00 PM CDTSevere Thunderstorm WarningAMAHall60 min
Jun 3, 9:01 PM CDTSevere Thunderstorm WarningAMABriscoe59 min
Jun 3, 9:17 PM CDTTornado WarningAMABriscoe58 min
Jun 3, 9:37 PM CDTSevere Thunderstorm WarningAMAHall68 min
Jun 3, 10:00 PM CDTSevere Thunderstorm WarningAMAChildress60 min
Jun 3, 10:24 PM CDTTornado WarningAMASwisher40 min
Jun 3, 10:58 PM CDTSevere Thunderstorm WarningAMABriscoe62 min
Jun 3, 11:58 PM CDTTornado WarningAMAHall28 min
Jun 4, 12:23 AM CDTSevere Thunderstorm WarningAMAHall37 min
Jun 4, 1:15 AM CDTFlash Flood WarningAMAChildress, Hall5 hr
Jun 4, 1:36 PM CDTSevere Thunderstorm WarningAMACastro54 min
Jun 4, 2:43 PM CDTSevere Thunderstorm WarningAMACastro, Deaf Smith62 min
Jun 4, 2:52 PM CDTTornado WarningAMACastro38 min
Jun 4, 3:04 PM CDTTornado WarningAMADeaf Smith41 min
Jun 4, 3:44 PM CDTSevere Thunderstorm WarningAMACastro61 min
Jun 4, 4:14 PM CDTTornado WarningAMACastro46 min
Jun 4, 4:30 PM CDTSevere Thunderstorm WarningAMADonley60 min
Jun 4, 4:55 PM CDTSevere Thunderstorm WarningAMASwisher46 min

Nearby

Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.